Please help me I need advice on lexapro and in general

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

amy1978
New Member


Date Joined Oct 2006
Total Posts : 3
   Posted 10/5/2006 5:13 PM (GMT -7)   
Hello everyone, I'm new to all this , I been in and out of deression for two years. Recently I had to do so many changes in my life and another break up made feel very depressed more than ever. I was referred to therapy and she scored my depression to be very sever. Now she want me to start on Anti-depressent.
I went to my doctor and He wasn't very helpful but he recommended Lexapro.
I spend all day today researching and here are my concerns ranked from most important to least important
Sexual Drive
Sleepiness and or insomenia because I also suffered insomenia for 3 years and I'm not being treated for it till now
Fatigue I'm starting a new job and I want to make sure my energy levels are high its very important to me that I succeed.
Weight gain
 
 
My family are comletely against me starting on anti-depressent but I know that I need some help and since with current circumstances I cant feel better from my surrounding I'm thinking medication will be helpful for little while.I'm also scared I will be on it for the rest of my life and I want to eventually have kids and all that.
 
Also is it better to take it in the morning or evening
What about the side effects do they go away with time and wth the body adjusting to the medication.
Please give me some feedback

Post Edited (amy1978) : 10/5/2006 6:19:15 PM (GMT-6)


Teresa A
New Member


Date Joined Jun 2006
Total Posts : 5
   Posted 10/5/2006 8:24 PM (GMT -7)   
I also take Lexapro and it has helped me so much! I have been taking it for almost 2 years now. I haven't gained any weight. I take mine after lunch every day. I used to suffer from insomnia but now that I have been taking Lexapro I can sleep again, it's wonderful! I do notice the sexual side effects but not enough to make me stop taking it. As for your family, hopefully they will be more supportive after they see how much the anti-depressants help you.

seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 10/6/2006 12:31 AM (GMT -7)   
I took Lexapro for a couple of years. Then it started not working. By body built and immunity around it. I'm now on Cymabalta. I hopr thi works, I'm runnin out of things to take!!! Like I've said before, everone's body react differently to the same drug.
 
I'm really happy that it's working for you. YEAH!!!
 
Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, hypothyroidism, hypoglycemia, orthostatic hypotension, sleep apnea
  RX: synthroid, estradiol, lexapro, xanax, proamatine, inderal la, neurontin, torfanil pm, celebrex, aspirin, relpax, phenergan, esgic plus
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/6/2006 7:30 AM (GMT -7)   

Hi Amy, Welcome to Healing Well forum, we are happy to have you.  I am glad that you have sought treatment for your depression first and for most that is the most important.  You have asked some very good questions and it is imperative to keep in mind that antidepressants work differently for everyone due to different body chemicals.

If your counselor and physician believe that you need an antidepressant and your depression was rated at a severe level then I don’t think it is something that your family should have much say in or question wither you need it or not.  After all you’re the one who is going to be taking it and it is supposed to help you feel better.  Depression shouldn’t be ignored or left untreated.

I have not taken Lexapro so I cant comment on how well it works or any of the side effects it may have other than what information you can obtain yourself.  I can tell you that I have been on antidepressants for many years and been through the gamit of what works and doesn’t and having to change meds when they start to lose their benefit.  After a while that is a given for most people.  Some of the meds I have been on has caused a slight weight gain but when that occurs I modify my diet, eat a little less carbs, and exercise a little bit more which usually helps to balance this out.  Fatigue is also a huge side effect of having depression so most physicians believe once your stable on a med this subsides.  Sometimes it doesnt..as posted before you can play with the time of your medication to find a good balance for you.  As for the sex drive I can say that on most of the meds I have been on I haven’t had a interest in sex at all.  Zoloft and Luvox where the worst for me in this area...I am taking Effexor Xr now and actually don’t seem to have a problem.  I don’t recommend taking anything over the counter or herbal supplements to enhance energy unless you have spoken to your doctor before hand...a lot of these things can interact with antidepressants and cause undesired effects.

I hope you do continue to post here as healing well is a great place to find support and information.  Everyone here is always willing to help and lend advice.  Take care


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 10/6/2006 10:50 AM (GMT -7)   
I think Lexapro is like any other med, it works for some people and doesn't work for others. I took L for a while and I can report to you that I had no side effects whatsoever. I did not gain weight on it, I actually gained weight after I stopped taking it. I did experience some very very mild withdrawal when I went off of it but my pdoc weaned me off of it over a 6 week period and it wasn't bad at all.

Follow your heart and get some help, it will change your life. Your family means well but they can't be your best advisors on this if they don't understand the effects of depression and how strong an influence it can be in your life. Love them for caring but do what you have to in order to get better.
Stronglady4me
Walk in harmony


tase2
Regular Member


Date Joined Aug 2006
Total Posts : 65
   Posted 10/6/2006 12:45 PM (GMT -7)   
Welcome Amy

I have weighed in a couple of times regarding the Lexapro fatigue factor, as my wife started L a little over a month ago.
She was just increased from 10mg to 15mg. She does get tired, but not too bad, and not noticabbly more than before.

I say if that is what your Dr. reccomends, that you at least give it a try. Give it at least a couple of weeks to let your body adjust, unless you have severe side effects.

Interestingly, I had not read or heard anything about sexual side effects w/ L. Now that I think about it, she has not been bothering me all that much lately, (I have libido issues) but the times we have been intimate she has acheived orgasm each time.

As has been mentioned each person reacts to each medication differently.

tase

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 10/7/2006 12:56 PM (GMT -7)   
sorry to hear what you are going thru . my heart goes to you . i know what depression can do . depression is horrible . been on so many different antidepressants thru out my life and i am only 37 .  some has worked and some has not worked . they don't what to give me now . the last antidepressant that i was on was lexopra . was on it for 5 weeks . stopped it very adruptly nearly 6 weeks ago  because i had a serious reaction to it . another antidepressant that didn't work for me . doesn't say that it won't work for you though . give it a go and see what happens . hopefully it will work for you . it is a ssri antidepressant drug which has been on the market for 5 years now . it is a more potent ssri than the other ssri's and claims to work much more faster than it's rivals and also claims to have less side effects as well. i will have my fingers crossed for you . good luck to you .  tongue      
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:20 PM (GMT -7)
There are a total of 2,733,372 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
268 Guest(s), 3 Registered Member(s) are currently online.  Details
ImStrongerThanPain, bluelyme, roisin86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer